MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (20G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (20G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, "during placement of midline, accessed left cephalic vein.Upon advancing the catheter and retracting the needle, catheter broke off into patient's arm.Patient was brought to ir and the catheter fragment was successfully retrieved by physician.Original midline device was placed in sharps bin and is unable to be retrieved.No patient concerns once x-ray confirmed they did not see wire fragments." no other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported, "during placement of midline, accessed left cephalic vein.Upon advancing the catheter and retracting the needle, catheter broke off into patient's arm.Patient was brought to ir and the catheter fragment was successfully retrieved by physician.Original midline device was placed in sharps bin and is unable to be retrieved.No patient concerns once x-ray confirmed they did not see wire fragments".No other information was provided.Additional information received: the patient was transferred to interventional radiology and the catheter fragment was successfully retrieved by the radiologist.No harm to the patient.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a broken catheter is confirmed and was determined to be use related.One catheter segment from a powerglide pro was returned for evaluation.An initial visual observation showed blood use residues throughout the returned catheter fragment.A chevron-shaped break in the catheter was observed at the proximal end of the returned fragment.A microscopic observation revealed a granular fracture surface and sharp fracture edges of the split in the catheter.The observed characteristics of the split are typically caused by pulling the catheter back against the needle bevel during the insertion process.The complaint of a break in the catheter is confirmed.This complaint will be recorded for future trending and monitoring purposes.H3 other text: evaluation findings in section h11.

Brand Name
POWERGLIDE PRO MIDLINE CATHETER (20G) (8CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19014522
Report Number3006260740-2024-01382
Device Sequence Number19803395
Product Code FOZ
UDI-Device Identifier00801741142666
UDI-Public(01)00801741142666
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberN/A
Device Catalogue NumberF120080T
Device Lot NumberREHW2045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown